Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes stomach pain followed by diarrhea and vomiting?

Answered by
Dr.
Dr. Ashish Verma

General Surgeon

Practicing since :2008

Answered : 1290 Questions

default
Posted on Wed, 16 Jul 2014 in Abdominal Pain
Question: Hello, my girlfriend is 32 years of age. She recently had bad stomach pain which caused vomiting and diarrea. The Diarrea and vomiting have gone away but for the past couple of days she can't get out of bed do to extreme pain under left breast between the breast and her armpit. I would take her to the ER but neither of us have insurance here since we are visiting the United States and can't afford the crazy prices that medical attention costs here without insurance. Please help, i can't see her in pain anymore. Is it possible she has a gas trapped? I already gave her heart burn medication and peptobismol. But she is still really bad after 2 days. She isn't short of breath or anything. She breathes normally. Could it be heart problem? Should I take her to ER even though it will cost me every penny?
doctor
Answered by Dr. Ashish Verma 1 hour later
Brief Answer:
looks like acute gastritis

Detailed Answer:
Hi,

Welcome to HealthcareMagic.

Your girlfriends seemscto be having acute gastritis following the gastroenteritis (food poisoning). The poisoning has gone but the gastritis is still there.

I usually start my patients with similar complaints on ppi tablets like pantaprazole or omeprazole on empty stomach one hour before food. I think omeprazole is available over the counter as prilosec OTC. You can try this before going to the ER.

And i would advice you the same. Give her the tablets twice a day for a week then switch to once a day. You can stop peptobusmol.

Also avoid tea, coffee, soda drinks and spicy foods.

Hope i have been helpful.

Regards,
Dr. Ashish Verma
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Prilosec

doctor1 MD

Hello, I have been on prescription Prilosec for a few days to combat reflux. Today I noticed some light headedness and difficulty breathing...

doctor1 MD

Hi, I have a problem with the slightest bump or scrap on my arms it look like Thrombocytopenia . I am 65 years old. The only medication I take is...

doctor1 MD

I have gastritis and take prescription Prilosec daily. Recently I will have a funny feeling, almost like light pressure under my left breast. I...

doctor1 MD

My husband has been in a-fib on several occasions in the last month; right now he's in sinus-rythym. He also is having constant belching all day &...

doctor1 MD

i have 15 year old son, who is having sporadic chest pain while swallowing food/drink and taking a deep breadth. it started yesterday evening in...

doctor1 MD

My husband is complaining of difficulty breathing and tightness in his chest. This happened shortly after dinner so he wondered if he ate too much...

doctor1 MD

Good afternoon sir.i am experiencing gastric pain general weakness and joint pain mainly hips.im a 77y o male.im not a good presenter.have I said...